Flash Flood, Boone
- When
- June 15, 4:00 PM EST to 4:10 PM EST
- Where
- Boone County, Rabbit Hash
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.970, -84.728 (the zone’s center; the record gives no point)
Several cars were washed away due to high water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 2:15 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT TUE JUN 15 2004 .SHORT TERM... STATIONARY FRONTAL BOUNDARY WAS LOCATED ACRS NRN IL...NRN IN...THEN INTO NRN OHIO THIS AFTERNOON. A VERY WARM...MOIST AIRMASS WAS LOCATED SOUTH OF THIS BOUNDARY. SHOWERS AND THUNDERSTORMS HAVE ERUPTED DUE TO THE DAYTIME HEATING...RESULTING IN VERY HEAVY RAINFALL ACRS PARTS OF THE CWFA. THE NRN CWFA...ESPECIALLY ALONG AND NORTH OF I-70...HAVE THE LOWEST FFG VALUES...WHICH ARE NEAR 1 INCH. HAD CONTEMPLATED ABOUT ISSUING A FLOOD WATCH FOR THIS REGION ONLY. HOWEVER...WITH ETA MODEL DEPICTING NEARLY 2 INCHES OF PRECIPITABLE WATER ACRS THE SOUTH TONIGHT INTO THE FIRST PART OF WEDNESDAY...I HAVE NOW DECIDED TO PLACE A FLOOD WATCH FOR THE ENTIRE REGION. ETA MODEL SHOWS A VORT LOBE ROTATING NORTH ACRS THE CWFA TONIGHT...THEN INTO THE LOWER GREAT LAKES BY WEDNESDAY AFTN. AS A RESULT...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT INTO THE FIRST PART OF WEDNESDAY AS THIS FEATURE INTERACTS WITH A WEAK LOW LVL JET. FOR WEDNESDAY NIGHT...ANOTHER S/WV APCHES FROM THE WEST. THE ETA IS MUCH FASTER WITH THIS FEATURE THAN THE GFS. HAVE OPTED FOR THE ETA SOLUTION ATTM...WHICH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT. ON THURSDAY...COLD FRONTAL BOUNDARY APCHES THE REGION FROM THE NW. THERE SHOULD BE A MINIMUM IN POPS THURSDAY AFTN BEFORE FRONT MOVES THROUGH REGION THURSDAY NIGHT...BRINGING YET ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. IN TERMS OF TEMPS...HAVE GONE A LITTLE WARMER ON LOWS TONIGHT THROUGH THURSDAY NIGHT GIVEN HIGH DEWPOINTS. FOR HIGHS...HAVE TWEAK SLIGHTLY WARMER THAN THE MAV GUIDANCE THROUGH THE PERIOD. && .LONG TERM... BIGGEST CHALLENGE IS ATTEMPTING TO FIND AN EXTENDED DRY PERIOD FROM THE EXCESSIVELY WET AND STORMY PATTERN THAT HAS BLANKETED THE OH VLY SINCE ERLY MAY. MODELS HAVE HAD ALL SORTS OF TROUBLE RESOLVING S/WVS ALONG THE STAGNANT FRNTL BNDRY...BUT HAVE HAD A COUPLE RUNS IN A ROW NOW THAT ARE FINALLY KICKING FRNTL BNDRY SOUTH AND EAST OF FCST AREA ON FRI. 12Z GFS SLOWING DOWN FROPA INTO FRI AFTN...BUT THIS REMAINS SLOWEST OF ALL EXTENDED SOLNS. HAVE GONE WITH LO CHC POPS SOUTH AND EAST OF I-71 FRI MRNG...WITH DRY WX ACRS ENTIRE FCST AREA BY FRI AFTN WITH SFC HI PRES BRIEFLY BUILDING IN. BACK EDGE OF FRNTL BNDRY THEN PROGGED TO RETURN NORTH SAT NIGHT INTO SUN AS SFC LO TRACKS THRU LWR GRT LKS/OH VLY. ALSO ATTEMPTED TO PLACE TIMING WITH THESE FEATURES...NOT BRINGING PCPN CHANCE INTO REGION UNTIL SAT LATE AFTN/EVNG. KEEPING POPS NO HIGHER THAN 30 WITH UNCERTAINTY ATTM. FRNTL BNDRY WILL PULL EAST OF REGION BY SUN AFTN WITH SFC HI PRES RETURNING. 00Z GFS REMAINS MOST AMPLIFIED SOLN FOR SUN-TUES...DVLPG EASTERN CONUS UPR TROF WITH STRONG SFC LO TRACKING THRU SRN CANADA. WHILE THIS SOLN IS FAR LESS AMPLIFIED THAN 14/00Z GFS SOLN...STILL FEEL THAT GFS LOOKS TOO AMPLIFIED. THIS THINKING IS FURTHER SUPPORTED AS ECMWF/UKMET BOTH REMAIN CONSISTENT IN INDCG MORE ZONAL FLO PATTERN ERLY NEXT WEEK. 12Z GFS ALSO APPEARS TO SHOW LESS AMPLIFICATION BEHIND SUN FROPA. HAVE CONTINUED WITH PREV TREND FOR WARMER/DRIER WX SUGGESTED BY ECMWF/UKMET SOLNS FROM SUN NIGHT THRU TUES...WITH U70S/NEAR 80 FOR AFTN HIGHS AND U50S/NEAR 60 FOR LOWS. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 3 PM EST FOR ALL INDIANA COUNTIES. KY...FLOOD WATCH UNTIL 4 PM EDT FOR ALL KENTUCKY COUNTIES. OH...FLOOD WATCH UNTIL 4 PM EDT FOR ALL OHIO COUNTIES. && HICKMAN/RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 407 AM EDT TUE JUN 15 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 407 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL TAKE ITS TIME MOVING THROUGH THE OHIO VALLEY. MOST OF THESE WILL OCCUR IN THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND ANY THAT DEVELOP ARE EXPECTED TO PRODUCE COPIOUS RAINFALL AMOUNTS WHICH COULD RESULT IN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FRANKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD WAVERLY 39.13N 82.98W
06/15/2004 PIKE OH DEPT OF HIGHWAYS
BELL HOLLOW ROAD BARRICADED DUE TO HIGH WATER. HIGH WATER
SIGNS HAVE ALSO BEEN PLACED.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG WAVERLY 39.13N 82.98W
06/15/2004 PIKE OH COUNTY OFFICIAL
TWO TREES DOWNED NEAR BELL HOLLOW RD.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD COLUMBUS 39.99N 82.99W
06/15/2004 FRANKLIN OH COUNTY OFFICIAL
HIGH WATER ON HAMILTON AND WARNER ROADS.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG NORTH HAMPTON 39.99N 83.94W
06/15/2004 CLARK OH EMERGENCY MNGR
TREES AND POWERLINES DOWN IN NORTH HAMPTON AND PIKE
TOWNSHIP, SOME ON GILETAR RD
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD DELAWARE 40.30N 83.08W
06/15/2004 DELAWARE OH COUNTY OFFICIAL
ADDITIONAL FLASH FLOOD INFORMATION... DELAWARE COUNTY
OFFICIALS HAVE EVACUATED TROYERS MOBILE HOME PARK AND A
STATE PARK DUE TO HIGH WATER. HIGH WATER HAS WASHED SOME
MOBILE HOMES AWAY FROM THEIR LOCATION.
0250 PM TSTM WND DMG DELAWARE 40.30N 83.08W
06/15/2004 DELAWARE OH COUNTY OFFICIAL
SEVERAL TREES DOWNED BY THUNDERSTORM WINDS.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD GREENVILLE 40.10N 84.62W
06/15/2004 DARKE OH COUNTY OFFICIAL
ADDITIONAL FLASH FLOOD INFORMATION... SEVERAL ROADS
CLOSED COUNTYWIDE DUE TO HIGH WATER. WATER 4 FEET DEEP
OVER SOME ROADWAYS.
&&
DCThe Cincinnati radar (KILN), 93 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 flash flood. Local standard time, as filed.
Several cars were washed away due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410188.